California, 2005Tornado in California, January 10, 2005
January 10, 2005 · NWS LOX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Jan 9, 9:30 PM PST, 9 hours 15 minutes earlier.
Area forecast discussion, Jan 9, 9:30 PM PST, 9 hours 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 PM PST SUN JAN 9 2005
SHORT TERM...
SLIGHT LET UP OVER CWA NOW. RADARS SHOWING ONLY SHOWER ACTIVITY OVER
ALL AREAS WITH HEAVIEST RAIN SHOWN MOVING OVER ORANGE COUNTY AND THE
INLAND EMPIRE. SATELLITE SHOWS CLOUDS THINNING. NEXT FEW HOURS WILL
SEE GREATLY REDUCED RAINFALL RATES ALTHOUGH OROGRAPHICS WILL STILL
SQUEEZE OUT RAINFALL RATES OF UP TO A HALF INCH PER HOUR.
NEXT PROBLEM IS CURRENTLY AT 32.4 121.7 AND IS MOVING TO THE NE AROUND
35 MPH. THIS WILL BRING THE RAIN BACK AROUND MID NIGHT. CURRENT
TRAJECTORY PUTS IT DIRECTLY INTO VENTURA COUNTY WITH POTENTIAL FOR
GOOD OROGRAPHICS. THIS WILL KEEP ALL HYDRO PRODUCTS GOING. THIS SHOULD
TAPER OFF AROUND SUNRISE AND BY NOON ONLY SHOWERS SHOULD REMAIN...BUT
NOT FOR LONG.
THE CULPIT RESPONSIBLE FOR ALL OF THE PAST THREE DAYS WEATHER WILL
SHOW ITS FACE TUESDAY NIGHT. THE 532MB UPPER LOW WEST OF PORTLAND
WHICH HAS BEEN NEARLY STATIONARY WILL START TO MOVE SOUTH DOWN THE
COAST MONDAY AND THEN WILL SWEEP THROUGH THE MIDDLE OF THE STATE
MONDAY NIGHT AND EARLY TUESDAY MORNING. THIS WILL BE A STRONGER COLDER
STORM WITH MORE CONVECTIVE POTENTIAL THEN THE LAST THREE DAYS. ETA
SHOWS GOOD SOUTH WINDS WITH THE SYSTEM. RIGHT NOW LOOKING FOR 1 TO 3
INCHES COASTS AND 2 TO 6 IN THE MOUNTAINS SNOW LEVELS WILL DROP TO
4500 FEET. WINDS WILL PICK UP ALSO...WITH 5000 FOOT WINDS INCREASING
TO 40 TO 50 MPH. RAINFALL INTENSITIES WILL LIKELY BE MORE ROBUST. THIS
IS A STORM THAT NEEDS CLOSE MONITORING.
EXTENDED...(FROM PREVIOUS AFD)
MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH FRIDAY BEFORE DIVERGING.
LOOK FOR SOME DRY WEATHER IN THE EXTENDED PERIOD BEGINNING WEDNESDAY
THROUGH THE WEEK. THE GFS IS SUGGESTING A CUT OFF LOW OFF THE COAST
OF CALIFORNIA THIS WEEKEND...BUT IT DOES NOT LOOK LIKE THIS WILL BE A
MAJOR WEATHER MAKER AT THIS TIME. SO...IF YOU CAN WAIT UNTIL
WEDNESDAY...IT LOOKS LIKE WE WILL GET A FEW DAYS TO DRY OUT.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX)
WINTER STORM WARNING (SEE LAXWSWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
FLOOD WARNING (SEE LAXFLWLOX).
FLASH FLOOD WARNING (SEE LAXFFWLOX).
&&
DANIELSON/RORKE
Hazardous weather outlook, Jan 10, 6:00 AM PST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON JAN 10 2005
CAZ034>041-044>047-051>054-059-087-088-111400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST MON JAN 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY
RAIN AND THUNDERSTORMS WILL CONTINUE TODAY TO PRODUCE VERY HAZARDOUS
WEATHER.
* FLASH FLOOD WARNING........SEE WGUS56 KLOX - FFWLOX FOR DETAILS *
* FLOOD WARNING..............SEE WGUS46 KLOX - FLWLOX FOR DETAILS *
* RIVER FLOOD WARNING........SEE WGUS46 KLOX - FLWLOX FOR DETAILS *
* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *
* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *
* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *
.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY
A VIGOROUS COLD FRONT WILL SWEEP THROUGH THE AREA TUESDAY MORNING.
THIS WILL DROP THE SNOW LEVEL TO 4500 FEET AND GREATLY INCREASE THE
THREAT OF HAZARDOUS WINTER WEATHER. BELOW THE SNOW LEVEL HEAVY RAINS
WILL CONTINUE THE THREAT OF HAZARDOUS HYDROLOGICAL CONDITIONS.
HAZARDOUS WEATHER IS NOT FORECAST WEDNESDAY THROUGH SUNDAY.
* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *
* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RORKE
Tornado, Ventura
- When
- January 10, 6:45 AM PST to 6:50 AM PST
- Where
- Ventura County, El Rio
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 1 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.233, -119.167
A California Highway Patrol officer reported a weak tornado in the community of El Rio. No damage or injuries were reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, January 10, 20051 death · $10,000 · 1 event
- Flood in California, January 10, 20051 injured · $100,000 · 1 event
- Flash Flood in California, January 10, 2005$50,000 · 1 event
- Winter Weather in Kansas, January 10, 20053 injured · $15,000 · 1 event
- Debris Flow in California, January 10, 2005$25,000 · 1 event
- Debris Flow in California, January 10, 2005$20,000 · 1 event
- Dense Fog in Missouri, January 10, 20054 events
- Storm Surge in New Jersey, January 10, 20054 events
- Flash Flood in California, January 10, 2005$5,000 · 1 event
- High Wind in Alaska, January 10 to 13, 200550 kt wind · 1 event
- Storm Surge in New Jersey, January 10, 20051 event
- Flood in Indiana, January 10 to 13, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437648.